I think the compounding pharmacy gave me 50mg naltrexone instead of the 4.5 mg prescribed. I have small, peach colored pills that have a b on one side and 50/902 on the other side. It was my understanding that this was a compounded drug and should be in capsule form. Any info is greatly appreciated.
Ultra-low-dose naltrexone can reverse or prevent the development of tolerance to opioids and is used off label for reducing tolerance and for fibromyalgia treatment, among other uses (it has been showed to help opioid induced constipation, it has been shown to make opioids work better-this has to do with the tolerance issue), often with an opioid using very low doses. They generally use 1mg to 8mg for low dose therapies. You are smart to question because if you are using opioids and you take 50mg it will thrust you into unpleasant withdrawals and make you very sick! You should contact your prescribing doctor and let him know then he can contact the pharmacy or you can.
Hi Kimvanover :) I was also prescribed LDN. May I ask are you taking any other pain medications? I have been taking it for a few months now... started at 1 mg at bedtime and increased by 1 mg every 7 days until I was up to 4.5 mg. Thing is my primary doc prescribed it for fibro/inflammation pain, but I was still on opioid pain medications prescribed by my pain mgmt doc for multiple chronic pain issues... so it was very unpleasant taking it at first as I felt the withdrawal symptoms when I would take it at bedtime since it was blocking the opioid meds I took in the evening. I have slowly been weaning off the opioid meds so as to see if the LDN really works. Are you taking it for fibromyalgia? And is it the only thing you are taking? I appreciate your response.
- Naltrexone Information for Consumers
- Naltrexone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Naltrexone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Aug 2011 • 1 answer
Posted 4 Sep 2012 • 3 answers
Posted 21 Jan 2013 • 2 answers
Posted 18 Feb 2015 • 1 answer
Posted 9 Dec 2015 • 0 answers